Okay, I've always had EXCELLENT blood sugar, and I know the data about Cymbalta and A1C (that there can be an increase, but it's typically marginal and generally considered worth the risk). Anyway, there seems to be a correlation between me starting Cymbalta (initially at 30 mg. coming off Viibryd and gradually getting to my current 90 mg. dosage). At first the blood sugar spikes weren't very big, but now they are...my blood sugar is high way too often. My A1C is still within totally normal range, but it's noticeably up. My pdoc and the NP I see at my primary care doctor both think Cymbalta probably isn't the cause. There is no other reason I can think of. I've lost 20 lbs., my diet hasn't changed. As far as I know there's no infection in my body. Now this has been going on since December. The numbers have only really become concerning to me since April. I used to have blood sugar that often dipped a bit too low, so this is just so weird to me. I was wondering if anyone else has experienced a significant rise in blood sugar on Cymbalta? Nothing else changed with my medication, except I went off Buspar (and I doubt that is a factor). I have tried so many anti-depressants like many of you, and I really like Cymbalta, so I'm really hoping I don't have to go off it, because Viibryd and Trintillex were my other 2 best options, and I had side effects with both of them. I can't do things like Pristiq because of extreme sweating, which is too bad, because that was the only side effect I had. There are very few anti-depressants I haven't tried. I ended up on Cymbalta (and my pdoc, who I have seen for 15 years was shocked we'd never tried it), because we discovered that Viibryd was a big contributor to my tiredness (I have what is currently diagnosed as Idiopathic Hypersomnia, although my doctors believe it could be Narcolepsy II...it's not Narcolepsy I, because I had a Lumbar Puncture. I've also had 2 MSLTs, but my doctor says they are irrelevant, because I was on my meds...they did still show Idiopathic Hypersomnia. After going off all psych meds last Summer (and feeling like I was suffocating most of the time and just feeling like I was living outside my body), I never want to do that again, so I'm content with not knowing which sleep disorder it is since the doctor says it really doesn't make a difference as far as treatment). It was in slowly going back on my medications that I realized Viibryd was making me tired. My pdoc and I also then concluded I no longer needed the Buspar. I haven't missed it at all. Any experiences with blood sugar and Cymbalta would be helpful! I appreciate you all!
Both are second-generation SSRIs, both exhibit minimal drug interactions via Cytochrome P450, both are the most prescribed SSRIs and are considered first line antidepressants. Who's been taking both and what were your experiences? (How did they compare to each other?). I am looking forward to read your experiences...
Which one did you like more?
I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron?
And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
Why do strong SRIs (serotonin reuptake inhibitors) often cause / induce apathy, indifference and laziness? Maybe not in everyone, but it's one of the most common complaints. I regularly read about it on the internet. I myself was affected by it.
My questions would be:
1.) What causes it?
2.) Were you affected?
3.) Did you successfully get rid of these specific side effects? If so, how so?
4.) Further comments regarding that "phenomenon"?
Anyone find Zoloft more motivating than Effexor? Any weight gain? (it made me insomniac with psychosis 20 years ago). But meds often act differently over time. I've already done trials (some multiple times) of:
Prozac (lethargic), Celexa (fatigue/apathy), Lexapro (similar to prozac), Cymbalta (vigilance/restlessness legs, but dissociative mind/feeling), Wellbutrin (no effect), Trintillex (no effect), Remeron (sedating/+appetite), Notryptaline (don't recall), Abilify (++appetite, RLS), ..Doc won't RX MAOIs and says that TCAs typically more sedating effects.
Basically, I don't want to take more than 3 meds (keeping with Lamictal & Ritalin). I want to avoid A/Ps...I like the calming feeling of Prozac & Effexor, but it's as if I am in this fuzzy cloud and I can't move or do anything, comfortably numb. Totally apathetic, in addition to sexual dysfunction, maybe my dosage is wrong. I'm also considering Viibryd, but don't know if it works on Serotonin...?